Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Been taking Nexium for sore throat, tongue tightness, sleep apnea. Stopped Nexium but after few months having heartburn issues. Suggestions?

I have been taking nexium for years. About 8 months ago I developed a sore throat, a feeing that my tongue was swollen and a tightness, restriction, in my throat. I also was diagnosed with sleep apnea . My md told me I had allergies and had me take Clariton for change. I had sinus surgery years ago and thought I might have a sinus infection . That doctor put me an antibiotic for 2 weeks, no change. I was at my drug store 3 months ago buying my 50th bag of sore throat losengers when I decided to talk with my pharmicist. He looked up what I was taking, Nexium and a thyroid med. He advised me to see my gastro md because the symptoms I am having are listed on Nexium as serious problems. The advice I got from my doctor was to go off Nexium cold turkey and see what happens. Later I found out that this was not good advise. I suffered rebound...but I no longer do apnea, my tongue now fits nicely between my lower teeth and jaw line and I feel rested in the morning. My doctor was rude, completely unhelpful. I do not want to go back on a PPI. I believe stomach acid is needed to digest food and lack of it can cause other health issues. I am female, 64 years old. I would love to get on with my life. I gradually over 3 months weaned myself off of Nexium. I was doing well for a good amount of time but recently have started back with heartburn issues. Am I carazy or can I get a balance without taking a PPI? I just need some help. Judy
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Your symptoms are related to Acid peptic diasease. Yes peptic acid is necessary for the digestion of food but it can also digest the walls of stomach in case of Helicobacter pylori infection. You should have tests for H.Pylori infection and if the tests are positive than visit your physician with the reports for eradication therapy of H.Pylori.
If you donot want to use Nexum you can use other alternatives and change your diet plans avoid chillies and oily food and take milk regularly in your diet that can also provide protection to the stomach walls.
You can use Zantac as alternatives of PPI

I hope I am sucessful in solving your query If u have further you can ask me
Get well soon
Take care
Dr. Azhar Sattar
Answered: Sat, 12 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor